... also has some anxiety issues. I was sooo nervous doing this and felt so bad all day, like I was changing the person that he was... messing with his brain. I know our choice to medicate was well thought out since he was a toddler, I'm just feeling guilty, wishing that something else worked besides medication. Anyway, besides needing some moral support, I have a question about leg stiffness. I mistakenly read a forum where a parent stated that her son couldn't move his legs after taking Vyvanse. Ironically, the only complaint our son had today was that his legs were "kinda stiff." He has no idea that the medicine may cause side effects so we just told him it was probably from sitting in the car for awhile. Has anyone else had this and will it eventually go away? The other thing is that he seemed almost too mellow... super cooperative and calm all day... which has it's pros and cons... but I don't want to take away his personality. Will that side effect eventually to away also? He is only taking 20mg and I don't believe that there is a smaller dosage. Thanks! ;)
Vyvanse is a good medicine. I wouldn't worry too much about his leg stiffness just yet. If it persists after about 3 days, I'd mention it to his prescriber. What you do want to watch out for is his caffiene intake because it will cause him to become more irritable with this med. Keep in mind things like sodas, teas, and also chocolate. Finally, Vyvanse will make a person more tired at the end of the day so you need to make sure he is getting plenty of rest. Don't think of the medication as "changing his personality"; I'm sure he wants to be better and that's what you want for him. I work at a residential treatment facility for troubled teens and a lot of our kids are on this and they do very well and are indeed "normal". Hope this helps.
I have no idea about Vyvanse, but I wanted to offer you support about feeling guilty about medicating your son. My oldest son was diagnosed with ADD and OCD. Right now we are only medicating him for the OCD, because his grades and conduct are fine even with the ADD. I was diagnosed with ADD and anxiety when I was in my 20's. Before then and even now I have tried to self medicate with drugs and alcohol. If I had been diagnosed earlier and medicated earlier, I might not be prone to self medicating. Just a theory. I hope that is true for my son as well. Also, if your son had a heart condition or diabetes you wouldn't think twice about giving him his medicine. Don't feel guilty about medicating him, I am sure you are doing what is best for your son.
- Vyvanse Information for Consumers
- Vyvanse Information for Healthcare Professionals (includes dosage details)
- Side Effects of Vyvanse (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Attention Deficit Hyperactivity Disorder (ADHD) - I have a 7 year old son that is on Vyvanse. He has
Posted 14 May 2010 • 3 answers
Posted 14 May 2011 • 1 answer
Posted 1 Apr 2013 • 1 answer
Posted 2 Aug 2013 • 1 answer
Posted 20 Feb 2016 • 0 answers